MAUDE Adverse Event Report: EXACTECH, INC. TIBIAL PLATE FB SZ 3 RT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

EXACTECH, INC. TIBIAL PLATE FB SZ 3 RT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 350-12-03
Medical Device Problem Codes Loss of Osseointegration (2408); Adverse Event Without Identified Device or Use Problem (2993); Implant subsidence (4078)
Health Effect - Clinical Codes Cyst(s) (1800); Pain (1994); Discomfort (2330)
Date of Event 08/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(d10) concomitant device(s): 350-22-22 - tibial insert fb sz 2 rt 8mm: 4748658.350-02-02 - talar implant sz 2 rt: 5231652.350-10-03 - ankle sz 3 locking clip: 5184595.(h3) pending evaluation.
 
Event or Problem Description
As reported by the exactech vantage total ankle study, the 33-year-old female patient had a right taa on (b)(6) 2018.On (b)(6) 2022, the patient presented with pain stating she noticed some discomfort during the previous wintertime.She stated her ankle is doing well with minimum pain and asymptomatic most days.On (b)(6) 2023, dr.(b)(6) ordered ct scan because she had complaints laterally and her x-rays showed some growth of the cyst in that area.On (b)(6) 2023, dr.(b)(6) stated that the subject described her pain as aching and burning, more intense with activity.The symptoms are aggravated by standing, walking, and weight bearing.Dr.(b)(6) elected to proceed with revision.The outcome of this event is considered resolved by action of revision on (b)(6) 2023.The case report form indicates that this event is definitely not related to the device and possibly related to the procedure.This event report was received through clinical data collection activities and no device return is anticipated.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b1, b2, b3, b5, g1, h6 - health effect - clinical code, medical device problem code, component code, type of investigation, investigation findings and investigation conclusions if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial right total ankle arthroplasty.Subsequently, the patient experienced pain, discomfort, cysts, tibial loosening and tibial subsidence.As a result, the patient underwent a right ankle revision approximately 5 years and 2 months after initial implantation.No further patient impact reported.No further information available.
 
Additional Manufacturer Narrative
His follow-up report is being submitted to relay additional information.The following sections were updated: h6, h11.H11: the reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was performed and identified that one tibial plate was rejected during qc inspection upon receipt from the supplier due to an ¿unknown part defect doesn't fit tibial plate used for comparator check.¿ the rejected unit was removed from the lot.The remaining components were accepted with conformance to the device requirements.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, was likely the result of tibial loosening and subsidence.Additional contributing factors may include the reported bone cysts and pain.However, this cannot be confirmed as the devices were not returned for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TIBIAL PLATE FB SZ 3 RT
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct.
gainesville, FL 32653
3523771140
MDR Report Key18941304
Report Number1038671-2024-00589
Device Sequence Number8381179
Product Code HSN
UDI-Device Identifier10885862276193
UDI-Public10885862276193
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K152217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number350-12-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer01/22/2026
02/18/2026
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date02/10/2026
03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age33 YR
Patient SexFemale
Patient Weight56 KG
Patient RaceWhite